Had to go off Risperdal because of horrible side effects.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 2/17/2009 6:41 AM (GMT -7)   
I had a horrible adverse reaction to Risperdal.  Started lactating, extreme rapid weight gain, blood sugar elevated, having extreme mood swings feeling angry violent, suicidal and suffered horrible depression as a result of stopping med too fast.  Last night my husband told me that I really was not experiencing side effects, that it was all in my head.  I really am feeling better now that the Risperdal is getting out of my system but when he said that, I just could not believe it.  I think he is just tired of dealing with me and my problems.  I just feel so alone today, like no one believes me or even cares.  My PDoc retired and I had an appointment with a new one but my spouse is so convinced that I am making all this up and gave me such a hard time for making the appointment that I cancelled it. 
 
I guess I need to just take care of myself and not discuss anything with him.  I do not know what else to do.
 
Talk to me.
 
BP Gemini

Rocketman
Regular Member


Date Joined Dec 2008
Total Posts : 156
   Posted 2/17/2009 7:18 AM (GMT -7)   

BP;

Wow! I'm sorry the meds didn't work out for you. My wife has been on Risperdol for several months now & had nothing but success with it. My son is also on it for his Autism, When we increased it back over the summer it made him very aggressive, so we cut the dosage back to where it was & he calmed down. Other then that no complaints about it here.

I think you need to go bak to the doc, just to make sure of things, maybe a cut in dosage or a different med might be in order, but you definatly shouldn't go without. I'm sorry your hubby isn't being very supportive about this, unfortunatly we spouces can be dismissive about things sometimes. All the more reason to go to the doc. I know how you wives like to prove us wrong! Lol! Really though go to the doc that way you will know either way if it's the meds or if you have something else going on, but from what I have read everything you have mentioned is a side effect of the medicine. Go to the doc.

Rocket

P.S. BTW did I say go to the doc. LOL. Take care

 


"The struggles make you stronger, and the changes make you wise, and happiness has it's own way of taking it's sweet time.
Gary Allan- From "Life Ain't Always Beutiful"


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 2/17/2009 8:25 AM (GMT -7)   
Yep -- I agree. You need to see your doc. To heck with your husband and his attitude problem. You need to see your doctor pronto. You need your meds you need to be evaluated. If he can't deal that's not your problem. You take care of you and let him deal with whatever is bugging him.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 2/17/2009 8:34 AM (GMT -7)   

Yes, I know all this.  i am going to call and reschedule the appointment I stupidly cancelled, knowing I need to go.  It is taking this risperdal so long to get out of my system. I will feel really good for a few days and then my body just aches and feels so bad.  I hope a new PDoc and maybe a new prespective on my medication issues will get me going in the right direction.  I can only hope.  I am just so hurt by his comment, if I confront him with it and how it hurt me, we will just end up getting into an argument.  I just do not understand.  The fight in me is just not what it use to be.  I feel so worn down mentally and physically, sometimes I just feel like giving up but I want so bad to be well, or should I say "well-er".  I guess we all get this way from time to time and winter is a really hard time for me, being shut in the house or the office where I work.  If it weren't for my kids I would be on the first bus out of here!

Thanks for the pep talk.  I'm going, I'm going.................

BP Gemini

 


Carenpolar
Veteran Member


Date Joined Mar 2007
Total Posts : 672
   Posted 2/17/2009 10:38 AM (GMT -7)   
I understand as I had to stop taking generic Risperdol.. because it didnt work for me.. I am going back on Zyprexa.
 
 
hugs, Caren

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 2/17/2009 11:05 AM (GMT -7)   

Caren, thanks for the hugs.  I need all I can get right now.

BP Gem

 


shebsy
Regular Member


Date Joined Nov 2008
Total Posts : 125
   Posted 2/17/2009 12:43 PM (GMT -7)   
Dear BP,

Risperdal did not work for me at all. I spent over a year being depressed and sedated because of it. I also had suicidal ideation while I was on it. I stopped it abruptly because I could not deal with being on it and I had a relapse. I spent 6 months after that being at home and unable to compose myself. My medication was changed and I feel much better now.

The problem with all BP symptoms is that they happen in the head and others can't see our pain. We do not experience physical symptoms that can be seen by others. I get that insensitivity from my family a lot - they think medication cures everything and if I ever mention a problem, then I am a hypochiondriac. I have pretty much given up on them.

Hope you get medication that works for you.

Best,
Sheeba

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 2/17/2009 1:26 PM (GMT -7)   

Thanks Sheeba,

I feel better than I did this morning and not so alone in my fight to get and stay well.  I hope they can figure me out medicine wise.  I must be a real challanege and as far as my family goes, I have decided the less said the better.  I am a big girl and I can seek help and make my own decisions as far as my health goes.

Have a good day sweetie,

BP Gem

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:21 PM (GMT -7)
There are a total of 2,736,222 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
190 Guest(s), 2 Registered Member(s) are currently online.  Details
LvGuy1, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer